Constrained local likelihood estimators for semiparametric skew-normal distributions

Yanyuan Ma, Jeffrey D. Hart

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

A local likelihood estimator for a nonparametric nuisance function is proposed in the context of semiparametric skew-normal distributions. Constraints imposed on such functions result in a nonparametric estimator with a different target function for maximization from classical local likelihood estimators. The optimal asymptotic semiparametric efficiency bound on parameters of interest is achieved by using this estimator in conjunction with an estimating equation formed by summing efficient scores. A generalized profile likelihood approach is also proposed. This method has the advantage of providing a unique estimate in cases where an estimating equation has multiple solutions. Our nonparametric estimator of the nuisance function leads to an estimator of the semiparametric skew-normal density. Both the estimating equation and profile likelihood approaches are applicable to more general skew-symmetric distributions.

Original languageEnglish (US)
Pages (from-to)119-134
Number of pages16
JournalBiometrika
Volume94
Issue number1
DOIs
StatePublished - Mar 1 2007

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Mathematics(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Constrained local likelihood estimators for semiparametric skew-normal distributions'. Together they form a unique fingerprint.

  • Cite this